Ask The Doctor > Questions & Answers > Aloe Vera Juice overdose?

Aloe Vera Juice overdose?

Patient: I started taking Aloe Vera juice for it’s health benefits just over a month ago. 4 to 6 0z daily. Everything has been great so far, except now I’ve noticed a pinkish tinge to my urine. Everything I’ve read says I have taken too much. But nothing really says that I have anything to worry about. Should I see my doctor about this? If not…what should I do to get back to normal and how long will it take? I have stopped taking the Aloe Vera juice.

 

 

Doctor: The most common side effects of Aloe Vera are: dehydration, stomach cramps, diarrhea, muscle weakness, heart palpitatio ons (due to dehydration and low potassium levels), reduce the absorption of any pill taken at the same time,  the urine may turn in reddish like colour in some people, this colour is harmless, but with the possibility of kidney damage from large doses or prolonged use, any persistent colour in the urine may require medical evaluation.. Large doses may cause bloody diarrhea.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment